Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 178, NWS Charleston, SC

June 18, 2009McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 18, 2009, 9:06 PM EDT for McIntosh County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2009, 9:06 PM EDT (01:06 UTC)
Expired
Jun 18, 2009, 9:30 PM EDT
In force
24 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 124 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 6:22 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1973 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1973 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 190106
SVRCHS
GAC191-190130-
/O.NEW.KCHS.SV.W.0178.090619T0106Z-090619T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
906 PM EDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 930 PM EDT

* AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PINE HARBOR...OR ABOUT 13 MILES EAST OF TIBET...MOVING SOUTHWEST AT
  20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  PINE HARBOR...SHELLMAN BLUFF...
  EULONIA...
  TOWNSEND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3152 8157 3164 8151 3159 8123 3155 8120
      3154 8120 3156 8125 3155 8127 3153 8125
      3154 8123 3153 8122 3153 8129 3154 8130
      3153 8130
TIME...MOT...LOC 0106Z 024DEG 19KT 3154 8141

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:54 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 18, 7:54 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
754 PM EDT THU JUN 18 2009

.SYNOPSIS...
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE THE REGION
THROUGH SUNDAY. A COLD FRONT WILL PUSH THROUGH THE REGION SUNDAY
NIGHT...WITH HIGH PRESSURE THEN BUILDING BACK INTO THE AREA FOR
MUCH OF THE UPCOMING WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
DISCONTINUED ONGOING HEAT ADVISORY THAT WAS IN EFFECT THROUGH
EARLY THIS EVENING...THE LINGERING AFFECTS OF THE MORNING MCS
WILL PREVENT SIGNIFICANT COVERAGE/DURATION OF 105F HEAT INDICES.

MEANWHILE...ANY ISOLATED SEA BREEZE THUNDERSTORMS SHOULD UNDERGO
DIURNAL WEAKENING THIS EVENING. HOWEVER...ODDS FAVOR SOME IMPACT
FROM THE DERECHO RACING SE THROUGH THE SOUTHERN APPALACHIANS AND
APPROACHING THE FORECAST AREA...WITHIN THE 9 PM TO 3 AM TIME
FRAME. ONGOING/EXPECTED TRENDS SUGGEST THAT HIGH CHANCE TO LIKELY
POPS ARE JUSTIFIED...GRADUATED FROM LOWEST N/NE TO HIGHEST
S/W...WITH THE GREATEST IMPACT PROBABLY FOCUSED ALONG/SOUTH OF THE
SAVANNAH RIVER. UNCERTAINTY PERSISTS REGARDING DETAILS ABOUT
PATH...COVERAGE AND INTENSITY OF THIS MCS...THIS FEATURE COULD
EVEN WEAKEN RAPIDLY BEFORE ENTERING THE FORECAST AREA...AND
SIGNIFICANT FORECAST ADJUSTMENTS COULD BE NEEDED THIS EVENING.

ANY MCS SHOULD CLEAR THE FORECAST AREA LATER TONIGHT...LEAVING
WARM AND MUGGY CONDITIONS. ALSO OF NOTE...UPSTREAM OBSERVATIONS
DEPICT A WELL DEFINED WAKE LOW FOLLOWING THE DERECHO...AND THIS
FEATURE COULD SUPPORT A PERIOD OF GUSTY WINDS IN THE WAKE OF THE
MCS OVERNIGHT. HOWEVER...CONFIDENCE IN ANY DETAILS REGARDING SUCH
A SCENARIO REMAINS TOO LOW TO JUSTIFY A DETERMINISTIC FORECAST
WITHIN THE LATE AFTERNOON PACKAGE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FORECAST ATTENTION FRIDAY CENTERS ON THE POTENTIAL FOR NEAR
RECORD HIGH TEMPERATURES AND FOR HAZARDOUS HEAT INDICES.
THE UPPER RIDGE WILL EXPAND OVER THE REGION...AND A PREVAILING
OFFSHORE LOW LEVEL FLOW/SUBSIDENCE WILL SUPPORT HIGH TEMPERATURES
AROUND 100F. RECORD HIGH TEMPERATURES FOR THE NEXT FEW DAYS ARE
LISTED IN THE CLIMATE SECTION OF THIS DISCUSSION.

THESE HOT TEMPERATURES WILL COMBINE WITH AFTERNOON DEWPOINTS IN
THE UPPER 60S TO MID 70S...DEPENDING ON LOCATION...TO PRODUCE HEAT
INDICES 105F-110F WITH LOCALLY GREATER VALUES. THUS...ISSUED A
HEAT ADVISORY FOR ALL AREAS VALID NOON TO 8 PM FRIDAY.

MEANWHILE...WITH STRONG INSTABILITY CANNOT RULE OUT ISOLATED
STRONG THUNDERSTORMS ALONG THE SEA BREEZE DURING THE
AFTERNOON/EVENING. HOWEVER...THE STRONG MID LEVEL CAP...FEATURING
700 MB TEMPERATURES 10-12C...WILL GREATLY LIMIT POTENTIAL
THUNDERSTORMS COVERAGE...HOLDING POPS BELOW 15 PERCENT.
THUS...CONTINUED THE ONGOING RAIN FREE FORECAST.

FRIDAY NIGHT...EXPECT A VERY WARM AND HUMID NIGHT...WITH LOW IN THE
MID TO UPPER 70S COMMON. SOME LOCATIONS WILL REMAIN AT OR ABOVE
80F FOR LOWS...CHALLENGING RECORD HIGH MINIMUM TEMPERATURES.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT WITH RESPECT TO OVERALL
UPPER LEVEL AND SURFACE PRESSURE PATTERN THROUGH THE EXTENDED
PERIODS THIS AFTERNOON...BUT DIFFER ON TIMING OF INDIVIDUAL UPPER
LEVEL IMPULSES MOVING THROUGH THE RATHER STRONG FLOW ALOFT NEXT
WEEK. GUIDANCE CONTINUES TO INDICATE THAT STRONG UPPER LEVEL RIDGING
OVER THE WEEKEND...WILL TRANSITION TO A FAIRLY AMPLIFIED UPPER LEVEL
TROUGH OVER THE SOUTHEAST UNITED STATES FOR THE FIRST HALF OF NEXT
WEEK. AT THE SURFACE...ATLANTIC HIGH PRESSURE IS EXPECTED TO HOLD IN
PLACE THROUGH SUNDAY...WITH A COLD FRONT THEN PUSHING THROUGH THE
AREA SUNDAY NIGHT. HIGH PRESSURE WILL THEN BUILD FROM THE NORTH FOR
MONDAY AND REMAIN THE DOMINANT WEATHER FEATURE THROUGH THURSDAY.

AS FOR SENSIBLE WEATHER...WESTERLY FLOW IN COMBINATION WITH STRONG
UPPER LEVEL RIDGING AND LACK OF ANY SIGNIFICANT FORCING MECHANISM
ASIDE FROM THE SEA BREEZE...SHOULD RESULT IN RAIN FREE WEATHER
SATURDAY AND SATURDAY NIGHT.

A SURFACE COLD FRONT WILL APPROACH FROM THE NORTH AND UPPER LEVEL
HEIGHTS WILL BEGIN TO FALL IN ADVANCE OF THE DEVELOPING UPPER LEVEL
TROUGH SUNDAY. DESPITE CONDITIONS BECOMING SOMEWHAT MORE FAVORABLE
FOR SHOWER/THUNDERSTORM DEVELOPMENT...WITH LOW LEVEL STEERING FLOW
REMAINING WEST TO NORTHWEST AND A RATHER STRONG CAPPING INVERSION IN
PLACE...COVERAGE SHOULDN/T BE HIGH ENOUGH TO WARRANT MENTION IN
THE FORECAST...AND WILL KEEP THINGS RAIN FREE.

FOLLOWING THE COLD FRONT PASSAGE SUNDAY NIGHT...A DRIER LOW LEVEL
AIRMASS WILL PUSH INTO THE REGION...AND THIS SHOULD LIMIT THE AMOUNT
OF CONVECTIVE ACTIVITY ACROSS THE AREA DESPITE THE STRONG UPPER
TROUGHING IN PLACE. THEREFORE WILL LIMIT POPS TO SLIGHT CHANCE
MONDAY THROUGH THURSDAY...FOR ISOLATED AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS.

TEMPERATURES WILL BE UNSEASONABLY HOT SATURDAY AND SUNDAY...WITH
DAYTIME HIGHS EXCEEDING 100 DEGREES AND HEAT INDICES OF 105 TO 110
DEGREES IN MANY LOCATIONS. TEMPERATURES ARE EXPECTED TO RETURN
CLOSER TO NORMAL VALUES MONDAY THROUGH THURSDAY.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
EXPECT MVFR OR LOWER CONDITIONS TO PERIODICALLY AFFECT KCHS AND KSAV
THROUGH THE FIRST HALF OF THE 00Z TAF PERIOD. WITH RADAR SHOWING A
STRONG LINE OF ACTIVITY UPSTREAM...EXPECT MAJORITY OF THE CONVECTION
TO AFFECT BOTH TERMINALS AFTER 02Z...ESPECIALLY FOR KSAV WHERE IFR
CONDITIONS ARE EXPECTED. YET WITH ISOLATED THUNDERSTORMS AROUND
KSAV...COULD SEE OCCASIONAL THUNDERSTORMS AHEAD OF THE MAIN LINE AFFECT
THE TERMINAL PRIOR TO 02Z. THEREFORE WILL INITIATE KSAV WITH A SHORT
TEMPO OF MVFR CONDITIONS. EXPECT CEILINGS AND VISIBILITIES TO
QUICKLY DROP TO MVFR OR LOWER LEVELS ALONG WITH GUSTY WINDS IN ANY
THUNDERSTORM...THUS WILL CONTINUE TO MONITOR TAFS AND AMEND IF
NECESSARY. ONCE CONVECTION PUSHES OFFSHORE...LIGHT WINDS AND PLENTY
OF LINGERING LOW LEVEL MOISTURE COULD AID FOG DEVELOPMENT. YET WILL
REMAIN CONSERVATIVE AT THIS TIME WITH MARGINAL MVFR VISIBILITIES.
EXPECT ANY FOG TO BURN OFF SHORTLY AFTER SUNRISE WITH WESTERLY WINDS
SHIFTING SOUTHERLY BY FRIDAY AFTERNOON. ANY PRECIP CHANCES FRIDAY
AFTERNOON APPEAR TOO LOW TO INCLUDE IN TAFS AT THIS TIME.

EXTENDED AVIATION OUTLOOK...COULD SEE ISOLATED THUNDERSTORMS
SUNDAY AND MONDAY...BUT OVERALL VFR CONDITIONS ARE ANTICIPATED.

&&

.MARINE...
AS HIGH PRESSURE EXPANDS OVER THE ATLANTIC...THE SEA BREEZE
CIRCULATION WILL GIVE WAY TO S/SW WINDS AS HIGH AS 15 KNOTS
TONIGHT. OF NOTE...A COMPLEX OF THUNDERSTORMS MAY IMPACT THE
COASTAL WATERS TONIGHT...DURING SOME PORTION OF THE 10 PM TO 4 AM
TIME FRAME...AND THESE THUNDERSTORMS COULD PRODUCE SEVERAL HOURS
STRONG/GUSTY AND SHIFTING WINDS...PERHAPS EXCEEDING SCA
THRESHOLDS. CONFIDENCE IN THIS SCENARIO REMAINS INSUFFICIENT TO
JUSTIFY ANY MARINE HEADLINES WITHIN THE LATE AFTERNOON FORECAST
PACKAGE...BUT MARINERS SHOULD REMAIN ALERT FOR HAZARDOUS
WINDS/SEAS TONIGHT.

ATLANTIC HIGH PRESSURE WILL HOLD STRONG ACROSS THE WATERS SATURDAY
AND SUNDAY...WITH A COLD FRONT THEN PUSHING THROUGH THE REGION
SUNDAY NIGHT. HIGH PRESSURE WILL THEN BUILD FROM THE NORTH EARLY
NEXT WEEK. EXPECT A FAIRLY GOOD NOCTURNAL SURGE SATURDAY NIGHT IN
ADVANCE OF THE APPROACHING COLD FRONT...AND PORTIONS OF THE WATERS
MAY SEE WINDS AND/OR SEAS APPROACH SMALL CRAFT LEVELS. OTHERWISE
WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT THRESHOLDS SATURDAY
THROUGH TUESDAY.

&&

.CLIMATE...
THESE RECORD HIGH TEMPERATURES WILL BE CHALLENGED FRIDAY THROUGH
SUNDAY.

CHS FRI 6/19...100F /1970/
    SAT 6/20...100F /1970/
    SUN 6/21...100F /1990/

CHL FRI 6/19...99F /1970/
    SAT 6/20...99F /1970/
    SUN 6/21...99F /1990/

SAV FRI 6/19...100F /1887/
    SAT 6/20...102F /1990/
    SUN 6/21...102F /1990/

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR SCZ040-042>045-
     047>051.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 18, 6:35 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
635 PM EDT THU JUN 18 2009

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-192245-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
635 PM EDT THU JUN 18 2009

...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HAZARDOUS HEAT...RECORD HEAT AND HUMID CONDITIONS ARE EXPECTED
AGAIN SATURDAY THROUGH SUNDAY WITH HEAT INDICES IN EXCESS OF
105 DEGREES LIKELY. ADDITIONAL HEAT ADVISORIES WILL LIKELY BE
REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

AMZ330-350-352-354-192245-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
635 PM EDT THU JUN 18 2009

...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

AMZ374-192245-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
635 PM EDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEVERE WEATHER...THUNDERSTORMS MAY IMPACT THE COASTAL WATERS
TONIGHT. A FEW STORMS COULD BECOME SEVERE WITH STRONG WIND GUSTS
EXCEEDING 50 KNOTS AND HAIL THE SIZE OF PENNIES OR LARGER. EVEN
OUTSIDE THUNDERSTORMS...STRONG...GUSTY AND SHIFTING WINDS ARE
POSSIBLE. THE HIGHEST POTENTIAL FOR HAZARDOUS MARINE CONDITIONS
WILL OCCUR BETWEEN 9 PM AND 4 AM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

In the hours before

Local storm report, Jun 18, 7:54 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
754 PM EDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND DMG     METTER                  32.40N 82.06W
06/18/2009                   CANDLER            GA   LAW ENFORCEMENT

            WIDESPREAD TREES DOWN THROUGHOUT CANDLER COUNTY

&&

79
Local storm report, Jun 18, 8:10 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
810 PM EDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     COBBTOWN                32.28N 82.14W
06/18/2009                   TATTNALL           GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A PINE TREE DOWN ACROSS BUSTER
            BROWN ROAD.

&&

JHP
Local storm report, Jun 18, 8:32 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
832 PM EDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     HERNDON                 32.82N 82.13W
06/18/2009                   JENKINS            GA   EMERGENCY MNGR

            SEVERAL TREES REPORTED DOWN ACROSS HIGHWAY 17 ALONG WITH
            ONE TREE DOWN ACROSS RAILROAD TRACKS IN HERNDON.

0800 PM     TSTM WND DMG     2 NE GARFIELD           32.67N 82.07W
06/18/2009                   JENKINS            GA   EMERGENCY MNGR

            SEVERAL TREES REPORTED DOWN ACROSS HIGHWAY 23 ALONG THE
            JENKINS AND EMANUEL COUNTY LINE.

&&

JHP
Special weather statement, Jun 18, 8:43 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
843 PM EDT THU JUN 18 2009

SCZ040-042>044-190130-
ALLENDALE-DORCHESTER-HAMPTON-INLAND COLLETON-
843 PM EDT THU JUN 18 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN COLLETON...NORTH CENTRAL
HAMPTON...NORTHEASTERN ALLENDALE AND EXTREME WEST CENTRAL DORCHESTER
COUNTIES THROUGH 930 PM EDT...

AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS
OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SMOAKS TO LODGE TO ULMER...OR ALONG A LINE EXTENDING FROM 15
MILES WEST OF SAINT GEORGE TO 14 MILES SOUTH OF BAMBERG TO 11 MILES
NORTHEAST OF ALLENDALE...MOVING SOUTHEAST AT 25 MPH.

AREAS IN AND AROUND ASHTON...COLLETON...CROCKETVILLE...ISLANDTON...
LODGE...MILEY...PADGETTS...ROUND O...RUFFIN...SMOAKS...ULMER...
WALTERBORO AND WILLIAMS WILL BE IMPACTED THROUGH 930 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&
Local storm report, Jun 18, 8:52 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
852 PM EDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             BURNSIDE                31.94N 81.11W
06/18/2009  E0.25 INCH       CHATHAM            GA   TRAINED SPOTTER

&&

JHP
Special weather statement, Jun 18, 9:02 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
902 PM EDT THU JUN 18 2009

GAZ140-141-190130-
COASTAL MCINTOSH-INLAND MCINTOSH-
902 PM EDT THU JUN 18 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN MCINTOSH COUNTY THROUGH
930 PM EDT...

AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR PINE HARBOR...OR
ABOUT 14 MILES EAST OF TIBET...MOVING SOUTH AT 20 MPH.

AREAS IN AND AROUND EULONIA...PINE HARBOR...SHELLMAN BLUFF...SOUTH
NEWPORT AND TOWNSEND WILL BE IMPACTED THROUGH 930 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:06 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, McIntosh54 min
Jun 18, 8:10 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Evans, Liberty, Long, McIntosh and 1 more65 min
Jun 18, 8:24 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Candler, Effingham, Evans, Screven and 1 more66 min
Jun 18, 8:27 PM EDTSpecial Marine WarningCHS93 min
Jun 18, 8:52 PM EDTSevere Thunderstorm WarningCHSMcIntosh53 min
Jun 19, 3:28 PM EDTHeat AdvisoryCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more29 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.